MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752630
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was successfully implanted during a procedure.The event date was unknown.After four months of being implanted, it was noted that the stent was encrusted.It was mentioned that it took a long duration of intervention.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023 based on the date the manufacturer became aware of the event.Block e1: initial reporter city: ried im innkreis, oberosterreich block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a040501 captures the reportable event of stent calcified.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was successfully implanted during a procedure.The event date was unknown.After four months of being implanted, it was noted that the stent was encrusted.It was mentioned that it took a long duration of intervention.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Additional information received that the problem happened with a timespan within the last six months.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to november 1, 2023 based on the date the manufacturer became aware of the event.Block e1: initial reporter city: ried im innkreis, oberosterreich block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a040501 captures the reportable event of stent calcified.Update to block b5: additional information received on 01dec2023, that the problem happened with a timespan within the last six months.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023 based on the date the manufacturer became aware of the event.Block e1: initial reporter city: (b)(6).Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a040501 captures the reportable event of stent calcified.Update to block b5: additional information received on 01dec2023, that the problem happened with a timespan within the last six months.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual and microscopic evaluation noted that both coils and the shaft were calcified.Additionally, the suture and positioner were not returned.The patient or impact codes reported are a condition that could not be tested, analyzed or replicated on the product analysis laboratory; therefore, those events are not confirmed.The reported event of stent calcified and stent difficult to remove are confirmed.Taking all available information into consideration, due to the calcified stent, it is possible to confirm the difficult to removed reported by the customer.Regarding the use of device issue-misuse, due to information provided, it can be concluded that the device was intentionally indwelling past 90 days without evaluation resulting in an encrustation of the stent and difficult removal.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions since problems traced to the user not following the manufacturer's instructions.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18315353
Report Number2124215-2023-68549
Device Sequence Number6115454
Product Code FAD
UDI-Device Identifier08714729041184
UDI-Public08714729041184
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model NumberM0061752630
Device Catalogue Number175-263
Device Lot Number0030582363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/01/2023
01/10/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date12/26/2023
02/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown